MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys anti-hcv ii results for three samples from one patient using the cobas e 801 analytical unit compared to hcv rna (roche) results.The anti-hcv test and the hcv rna test were performed using different collection tubes drawn at the same time.On (b)(6) 2025, the anti-hcv result was 2.52 coi (positive).The hcv rna result was negative.On (b)(6) 2025, the anti-hcv result was 3.67 coi (positive).The hcv rna result was negative.On (b)(6) 2025, the anti-hcv result was 4.22 coi (positive).The hcv rna result was negative.The hospital follows a standard re-testing protocol for hcv in that any sample that initially tests positive is automatically rerun, and in this case, the results showed no discrepancy.No specific repeat results were provided.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).Laboratory quality control results were within the acceptable range during the testing period.The investigation is ongoing.
 
Additional Manufacturer Narrative
Due to the limited information provided, the investigation was unable to determine a specific root cause.The event was consistent with a sample-specific discrepancy.Per product labeling for the assay, false reactive results may occur as the assay specificity is < 100%.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings.Based on the provided calibration and qc data, the elecsys anti-hcv ii assay performed within specification.There was no product problem identified.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24280215
Report Number1823260-2026-00430
Device Sequence Number18607278
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number08837058190
Device Lot Number867004
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown